Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 56, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 19, 2007, 6:21 PM CDT for Wright County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 20, 2007, 12:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Wright County, IA
The radar
The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:30 PM CDT | FLASH FLOOD | Eagle Grove, IA | LAW ENFORCEMENT REPORTS BASEMENT FLOODING IN TWO RESIDENCES. OCCUPANTS RESCUED FROM STALLED CAR IN 3 FT WATER AT LUCAS AND NORTHEAST 2ND STREET. 1 TO 2 FT DEEP WATER AT 700 BLOCK OF NORTH IOWA AVE IN EAGLE GROVE. STREET FLOODING AND STREET BARRICADED DUE TO MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 192323 FFWDMX IAC197-200515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 621 PM CDT SUN AUG 19 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN WRIGHT COUNTY IN NORTH CENTRAL IOWA... * UNTIL 1215 AM CDT * AT 617 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET FLOODING IN EAGLE GROVE FROM A THUNDERSTORM OVER THE WARNED AREA. ADDITIONALLY UP TO THREE INCHES OF RAIN IS ESTIMATED TO HAVE FALLEN IN ROWAN...WITH DITCHES REPORTED FULL AND WATER POSSIBLY IMPACTING SOME RURAL ROADS IN THE AREA. ADDITIONALLY...BETWEEN ONE TO TWO MORE INCHES OF RAINFALL MAY OCCUR IN THE NEXT SEVERAL HOURS THIS EVENING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARION EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES MOINES. LAT...LON 4268 9398 4280 9350 4256 9350 4257 9398 TIME...MOT...LOC 2321Z 180DEG 0KT 4269 9370 $$ VACHALEK
5 follow-up statements
000 WGUS73 KDMX 200014 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 711 PM CDT SUN AUG 19 2007 IAC197-200515- WRIGHT IA- 711 PM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHERN WRIGHT COUNTY... AT 645 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OCCURRING IN EAGLE GROVE INCLUDING FLOODED BASEMENTS...SEVERAL OCCUPANTS RESCUED FROM A STALLED CAR IN THREE FEET OF STANDING WATER AT LUCAS AND NORTHEAST 2ND STREETS...ONE TO TWO FEET OF WATER NEAR RESIDENCES AT 700 BLOCK OF NORTH IOWA AVENUE IN EAGLE GROVE. CLARION REPORTED 4 TO 5 INCHES OF WATER ON CITY STREETS. EAGLE GROVE ALSO HAS BARRICADED A STREET WHERE WATER WAS FLOWING OUT OF A MANHOLE WHERE MANHOLE COVER WAS BLOWN OFF DUE TO FLOODING. HEAVY RAINS HAVE FALLEN NEAR ROWAN AND ADDITIONAL FLOODING MAY BE OCCURRING THERE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARION EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4268 9398 4280 9350 4256 9350 4257 9398 TIME...MOT...LOC 0011Z 180DEG 0KT 4269 9370 $$ VACHALEK
000 WGUS73 KDMX 200112 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 812 PM CDT SUN AUG 19 2007 IAC197-200515- WRIGHT IA- 812 PM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHERN WRIGHT COUNTY... AT 806 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT SOME FLOODING MAY STILL BE OCCURRING IN THE COUNTY OVER THE WARNED AREA. THEY ALSO REPORT THAT CLARION STREETS HAVE CLEARED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARION EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4268 9398 4280 9350 4256 9350 4257 9398 TIME...MOT...LOC 0112Z 180DEG 0KT 4269 9370 $$ VACHALEK
000 WGUS73 KDMX 200208 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 907 PM CDT SUN AUG 19 2007 IAC197-200515- WRIGHT IA- 907 PM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHERN WRIGHT COUNTY... AT 905 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ONE GRAVEL ROAD SOUTH OF ROWAN CEMETERY IS WASHED OUT AND BLOCKED TO TRAFFIC. SOME WATER REMAINS STANDING IN THE AREA. WATER HAS SUBSIDED IN MOST OTHER LOCATIONS THIS EVENING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4268 9398 4280 9350 4256 9350 4257 9398 TIME...MOT...LOC 0207Z 180DEG 0KT 4269 9370 $$ VACHALEK
000 WGUS73 KDMX 200320 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1018 PM CDT SUN AUG 19 2007 IAC197-200515- WRIGHT IA- 1018 PM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHERN WRIGHT COUNTY... AT 1013 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ONE GRAVEL ROAD SOUTH OF ROWAN CEMETERY IS WASHED OUT AND BLOCKED TO TRAFFIC. SOME WATER REMAINS STANDING IN THE AREA. WATER HAS SUBSIDED IN MOST OTHER LOCATIONS THIS EVENING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARION LAT...LON 4268 9398 4280 9350 4256 9350 4257 9398 TIME...MOT...LOC 0318Z 180DEG 0KT 4269 9370 $$
000 WGUS73 KDMX 200423 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1121 PM CDT SUN AUG 19 2007 IAC197-200515- WRIGHT IA- 1121 PM CDT SUN AUG 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHERN WRIGHT COUNTY... AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THUNDERSTORMS WERE ONCE AGAIN CROSSING THROUGH SOUTHERN WRIGHT COUNTY WITH HEAVY RAIN. RAINFALL RATES OF UP TO TWO INCHES AN HOURS CAN BE EXPECTED THROUGH 1215 AM CDT. AN EXTENSION TO THE WARNING MAY BE NEEDED IF THE HEAVY RAIN CONTINUES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARION BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4268 9398 4280 9350 4256 9350 4257 9398 TIME...MOT...LOC 0421Z 180DEG 0KT 4269 9370 $$ COGIL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:35 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 19, 3:35 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CDT SUN AUG 19 2007 .SYNOPSIS... NEARLY STATIONARY FRONT WOBBLING NORTH ACROSS THE STATE LATE THIS AFTERNOON WITH TROPICAL MOISTURE FEED WELL IN PLACE ONCE AGAIN. THUNDERSTORMS CONTINUE TO DEVELOP NORTH OF BOUNDARY ACROSS SOUTHERN MN AND ARE HEADING EAST ALONG H850 FRONTAL ZONE. OVER SOUTHERN SECTIONS OF THE FORECAST AREA...CONTINUE TO SEE INFLUX OF OLD ERIN MOISTURE WITH AREAS OF THUNDERSTORMS INCREASING. MAINTAINING FLASH FLOOD WATCH TONIGHT ACROSS THE NORTH WHERE ADDITIONAL RAINFALL EXPECTED. SOUTHERN PORTIONS CAN TAKE A FEW INCHES WITH LESS IMPACT EXPECTED THERE. .SHORT TERM...TONIGHT... DEEP TROPICAL MOISTURE PLUME CONTINUES TO STREAM NORTH INTO THE STATE TNT. THOUGH THE GREATEST LIFT INITIALLY APPEARS TO BE ALONG AND NORTH OF THE IA-MN BORDER...RUC MODEL HAS COME AROUND TO SHOW INCREASING LIFT WITH STRONGER AND MORE NORTHERLY MOISTURE TRANSPORT OVER THE ENTIRE FORECAST AREA THIS EVENING AND GRADUALLY SHIFTING THE GREATER MOISTURE TRANSPORT MORE EAST NORTHEAST BY 03Z LATER THIS EVENING. H700 WAVE OVER THE DAKOTAS SHOULD HELP KEEP PATTERN PROGRESSIVE OVER THE NORTH THOUGH SOME STORMS EXPECTED TO FIRE INTO THE WARM SECTOR THIS EVENING ALONG THE FRONTAL BOUNDARY AS IT DRIFTS SOUTHEAST WITH TIME. THIS MAY MITIGATE SOME HYDRO ISSUES OVER THE NORTH BUT WILL HOLD ONTO FLASH FLOOD WATCH DUE TO FACT THAT LITTLE IF ANY ADDITIONAL RAINFALL TNT WILL CAUSE PROBLEMS. OLD ERIN STILL A PROBLEM...AS MOISTURE TRANSPORT AND PLUME WILL CROSS THE SOUTHEAST THIRD OF FORECAST AREA THROUGH 06Z...WITH SOME HEAVY RAINFALL POSSIBLE THERE. GFS/NAM MUCH FARTHER EAST WITH TRACK THIS EVENING...AND AM FOLLOWING RUC MORE CLOSELY. FFG RUNNING HIGHER SOUTHEAST COUNTIES WITH VALUES GENERALLY IN THE 2.5 TO 3.5 RAINFALL SO WILL NOT EXTEND WATCH ANY FARTHER SOUTH ATTM THOUGH SOME TOTALS MAY COME IN ABOVE TWO INCHES IN SOME CASES. H700 WAVE NORTH WILL LIFT EAST AFTER 06Z AND RAINFALL SHOULD DIMINISH AT THAT TIME. ACROSS THE SOUTH EXPECT THE RAIN TO DIMINISH BETWEEN THE 04 AND 08Z TIMEFRAME AS OLD ERIN SPINS EAST BY MORNING. FOLLOWING THAT...FOG MAY BECOME AN ISSUE IN THE WAKE OF THE THESE SYSTEMS AS WINDS REMAIN LIGHT BY MORNING. WITH GO WITH AREAS OF FOG FOR NOW. .LONG TERM...MONDAY THROUGH SUNDAY ACTIVE WEATHER PATTERN TO CONTINUE FOR THE WORK WEEK AS THE SURFACE BOUNDARY IS NEVER FORECAST TO LEAVE IOWA UNTIL FRIDAY NIGHT. SEVERAL ROUNDS OF CONVECTIVE WEATHER ARE LIKELY TO OCCUR...WITH HIGHEST PROBABILITES OVER NORTHERN IOWA WHERE SOME HEAVY RAINS HAVE ALREADY FALLEN...MAKING LOCAL FLOODING THE BIGGEST THREAT FOR THE WEEK. WESTERLY FLOW ALOFT WILL PROVIDE ENOUGH SHEAR AT TIMES FOR ISOLATED SEVERE WEATHER. CONDITIONS SOUTH OF THE FRONT WILL REMAIN TROPICAL WITH HIGHS CLOSE TO 90 AND DEWPOINTS WELL INTO THE 70S. TEMPERATURES A BIT MORE PROBLAMATIC NORTH SINCE THERE IS A SLIM POSSIBILITY THAT COOLER AND DRIER AIR COULD SLIP IN FOR A SHORT SPELL. SPECIFICALLY...AFTER TONIGHT HEAVY RAIN CHANCES APPEAR TO BE MOST LIKELY WITH CONVECTIVE COMPLEXES THAT ARE EXPECTED TO DEVELOP MONDAY EVENING AND MOVING ACROSS NORTHERN IOWA...WITH REPEAT ACTION POSSIBLE ACROSS THE SAME AREA TUESDAY NIGHT. RETURN FLOW OF COPIOUS MOISTURE AND THETA-E ADVECTION IS RAPID ACROSS THIS AREA AS A SERIES OF SHORT WAVES COMES OUT IN THE WLY FLOW ALOFT. DIFFICULT TO SEE ENOUGH OF A BREAK IN THIS PATTERN THROUGH THURSDAY NIGHT...SO CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH FRIDAY. LONGER RANGE MODELS AGREE THAT A RIDGE WILL BUILD SOMEWHAT TO THE WEST PUSHING A SURFACE HIGH INTO IOWA AND THE UPPER MIDWEST FOR FRIDAY AND SATURDAY...WHICH SHOULD END THE PERSISTENT RAIN CHANCES AND DROP TEMPERATURES AND DEWPOINTS BACK TO COMFORTABLE LEVELS. ALL OF THESE RAIN CHANCES LEAVE THE POSSIBILITY OF ADDITIONAL FLASH FLOOD WATCHES AND POSSIBLE RIVER FLOODING EVENTUALLY FOR THE NORTHERN HALF OF THE STATE. CEDAR RIVER IS NOW EXPECTED TO REACH BANK FULL...AND COULD GO HIGHER IF RAINS TARGET THE SAME AREAS FOR A COUPLE OF DAYS IN A ROW. .AVIATION...19/18Z FNTL BNDRY REMAINS DRAPED OVER THE AREA ATTM. THUNDER BREAKING OUT SOUTHEAST RTES/APTS WHERE MOISTURE TRANSPORT INCREASING. FEEL THUNDER NORTH WILL INCREASE DURING LATE AFT/EVENING FCST WITH LOWERING CIGS/VSBYS TOWARD 08-12Z MOST AREAS DUE TO RECENT RAINFALL AND LIGHT WINDS./REV && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 4 AM MONDAY IAZ004>007-IA015>017-IA023>028-IA035>039-IA049>050- && SHORT TERM/AVIATION...REV LONG TERM...JUNGBLUTH
Hazardous weather outlook, Aug 19, 3:45 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT SUN AUG 19 2007 IAZ004>007-015>017-023>028-035>039-049-050-201100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 345 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF HIGHWAY 20 LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH THE EVENING HOURS. THESE STORMS WILL CONTAIN HEAVY RAINFALL WITH THE POTENTIAL TO PRODUCE 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 3 TO 4 INCHES. ADDITIONALLY...A FEW OF THE STORMS MAY PRODUCE BRIEF STRONG THUNDERSTORM WINDS OR AN ISOLATED TORNADO. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH SATURDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL. IAZ033-034-044>048-057>062-070>075-081>086-092>097-201100- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 345 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS EVENING AND TONIGHT MAINLY NON SEVERE THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL RANGING FROM ONE TO THREE INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH FRIDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NECESSARY AT THIS TIME. FORSTER/REV
In the hours before
Special weather statement, Aug 19, 4:37 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 437 PM CDT SUN AUG 19 2007 IAZ004>007-015>017-023>028-034>039-192345- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO 437 PM CDT SUN AUG 19 2007 ...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS FROM HIGHWAY 20 NORTHWARD... CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL CLOUDS ACROSS NORTHERN IOWA. USUALLY...THESE FUNNEL CLOUDS FORM FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE REPORT IT IMMEDIATELY TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. IF A TORNADO IS SPOTTED OR A WARNING WOULD BECOME NECESSARY...TAKE APPROPRIATE ACTION AND TAKE SHELTER. JUNGBLUTH
Local storm report, Aug 19, 4:58 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
458 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HEAVY RAIN 3 SW MASON CITY AIRPORT 43.13N 93.38W
08/19/2007 M0.52 INCH CERRO GORDO IA TRAINED SPOTTER
MEASURED IN 25 MINUTES.
&&
MRUSSELLLocal storm report, Aug 19, 5:28 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
528 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM FLASH FLOOD CLEAR LAKE 43.14N 93.37W
08/19/2007 CERRO GORDO IA LAW ENFORCEMENT
NORTH SHORE DRIVE 2700 BLOCK...WATER REPORTED TO BE DOOR
HIGH.
&&
MRUSSELLLocal storm report, Aug 19, 5:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
559 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FLASH FLOOD MASON CITY 43.15N 93.20W
08/19/2007 CERRO GORDO IA TRAINED SPOTTER
STANDING WATER ESTIMATED IN EXCESS OF THREE FEET COVERING
SIDE ROADS NEAR HWY 122 AND EISENHOWER ON NORTHWEST SIDE
OF TOWN. NUMEROUS DITCHES FULL OF WATER.
&&
MRUSSELLLocal storm report, Aug 19, 6:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
605 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM DOWNBURST MASON CITY 43.15N 93.20W
08/19/2007 CERRO GORDO IA TRAINED SPOTTER
DAMAGE DONE TO NUMEROUS SIGNS AND OTHER BUILDINGS AROUND
THE INTERSECTION OF HWY 122 AND MONROE AVENUE. DAMAGE
DONE TO THE ROOF AND EXTERIOR A BUSINESS AT THE
INTERSECTION OF HWY 122 AND SOUTH MONROE. TIME ESTIMATED.
DELAYED REPORT.
&&
MRUSSELLLocal storm report, Aug 19, 6:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
616 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 3 N RAYMOND 42.51N 92.23W
08/19/2007 BLACK HAWK IA TRAINED SPOTTER
WATER UP TO ONE FOOT DEEP REPORTED FLOWING OVER ROADS
BETWEEN WATERLOO AND DUNKERTON. SPECIFIC LOCATIONS WERE
INDEPENDENCE AVE AND RAYMOND ROAD. ALSO DONALD STREET
EAST OF RAYMOND ROAD.
&&
KJThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:41 AM CDT | Flash Flood Warning | DMX | Humboldt, Webster, Wright | 6 hr |
| Aug 19, 5:39 AM CDT | Flash Flood Warning | DMX | Pocahontas | 6 hr |
| Aug 19, 5:49 AM CDT | Flash Flood Warning | DMX | Cerro Gordo | 6 hr |
| Aug 19, 4:51 PM CDT | Flash Flood Warning | DMX | Cerro Gordo | 6 hr |
| Aug 19, 6:06 PM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Aug 19, 6:32 PM CDT | Flash Flood Warning | DMX | Franklin | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.